Alert archive / Virginia / Gale Warnings in 2008
Gale Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Nov 17, 2008, 9:02 PM EST. It took effect at Nov 18, 2008, 2:59 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2008, 9:02 PM EST (02:02 UTC)
- In effect from
- Nov 18, 2008, 2:59 AM EST
- Expired
- Nov 18, 2008, 10:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KLWX 180202 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 902 PM EST MON NOV 17 2008 ANZ531>534-537-181015- /O.EXT.KLWX.SC.Y.0165.081118T0144Z-081118T1500Z/ /O.NEW.KLWX.GL.W.0021.081118T1500Z-081119T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 902 PM EST MON NOV 17 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 6 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-535-536-181015- /O.EXT.KLWX.SC.Y.0165.081118T0202Z-081119T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 902 PM EST MON NOV 17 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
000 WHUS71 KLWX 180802 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 302 AM EST TUE NOV 18 2008 ANZ531>534-537-181615- /O.UPG.KLWX.SC.Y.0165.000000T0000Z-081118T1500Z/ /O.EXT.KLWX.GL.W.0021.081118T0759Z-081119T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 302 AM EST TUE NOV 18 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY FOR THE MARYLAND CHESAPEAKE BAY FROM POOLES ISLAND TO SMITH POINT...AND THE TIDAL POTOMAC FROM COBB ISLAND TO SMITH POINT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-535-536-181615- /O.CON.KLWX.SC.Y.0165.000000T0000Z-081119T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 302 AM EST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY FOR THE MARYLAND CHESAPEAKE BAY NORTH OF POOLES ISLAND AND THE TIDAL POTOMAC FROM KEY BRIDGE TO COBB ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KRAMAR
000 WHUS71 KLWX 181553 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1053 AM EST TUE NOV 18 2008 ANZ531>534-537-190000- /O.CON.KLWX.GL.W.0021.000000T0000Z-081119T1100Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 1053 AM EST TUE NOV 18 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-535-536-190000- /O.CON.KLWX.SC.Y.0165.000000T0000Z-081119T1100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 1053 AM EST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KLWX 182103 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 403 PM EST TUE NOV 18 2008 ANZ531-532-190515- /O.CAN.KLWX.GL.W.0021.000000T0000Z-081119T1100Z/ /O.EXB.KLWX.SC.Y.0165.000000T0000Z-081119T2300Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- 403 PM EST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ533-534-537-190300- /O.EXT.KLWX.GL.W.0021.000000T0000Z-081119T0300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 403 PM EST TUE NOV 18 2008 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-535-536-190515- /O.EXT.KLWX.SC.Y.0165.000000T0000Z-081119T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 403 PM EST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KLWX 190307 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1007 PM EST TUE NOV 18 2008 ANZ533-534-537-191100- /O.EXP.KLWX.GL.W.0021.000000T0000Z-081119T0300Z/ /O.NEW.KLWX.GL.W.0022.081119T0307Z-081119T1100Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 1007 PM EST TUE NOV 18 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530>532-535-536-191115- /O.CON.KLWX.SC.Y.0165.000000T0000Z-081119T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 1007 PM EST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Nov 17, 6:06 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 17, 6:06 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EST MON NOV 17 2008
.SYNOPSIS...
A COLD UPPER TROUGH WILL DOMINATE THE WEATHER THROUGH MID WEEK AS A
SERIES OF COLD FRONTS IMPACTS THE MID ATLANTIC REGION. HIGH
PRESSURE BUILDS AT THE SURFACE MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BASED ON RADAR TRENDS AND A FEW OBSERVATIONAL REPORTS...HAVE
AMENDED PERIOD ONE FOR POPS/WX/QPF. POPS WERE INCREASED ACROSS
MUCH OF THE CWA...BASED ON THE SHOWERS NEAR THE INTERSTATE 95
CORRIDOR...AND ALSO ACROSS THE WESTERN ZONES UNDER A WINTER STORM
WARNING WHERE IT LOOKS LIKE AN ENHANCED BAND IS SETTING UP.
AREAS UNDER THE WARNING ARE ALL SNOW FOR P-TYPE. P-TYPE EAST OF
THE MTNS IS MAINLY RAIN...YET WE/VE RECEIVED REPORTS IN NORTHERN
MARYLAND /CARROLL COUNTY FOR EXAMPLE/ OF SNOW MIXING IN WITH THE
RAIN...OR EVEN JUST SNOW IN MANCHESTER. RADAR ALSO INDICATES SOME
HIGHER REFLECTIVITIES /BRIGHT BANDING/ ACROSS NORTH CENTRAL
VIRGINIA WHICH SUGGESTS THAT SOME SNOW /OR SLEET???/ IS MIXING IN
WITH THE RAIN THERE. HAVE ATTEMPTED TO CAPTURE THESE TRENDS IN THE
LATEST GRIDS/TEXT PRODUCTS. OF COURSE...NOWCASTS WILL ALSO
CONTINUE TO ADD DETAILS TO THIS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AFTER PERHAPS A FEW SNOW SHOWERS IN THE EARLY MORNING...BLUSTERY
DAY IN STORE WITH HIGHS NEAR 40F AND WIND GUSTS UP TO 35 MPH.
OVER THE HIGHER ELEVS OF FAR WRN MD AND ERN WV...STILL THE
POTENTIAL FOR SNOW TO ACCUMULATE UP TO 6 INCHES. ONLY CHANGE FROM
EARLIER WAS TO LOWER SNOW TOTALS. WARNING REMAINS IN EFFECT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
GENERAL PATTERN OF ERN TROF WRN RDG CONTINUES. THIS SPELLS BELOW
NORMAL TEMPS FOR THE FCST AREA. NO MAJOR SYSTEMS TO SPEAK OF IN THIS
COLDER ENVIRONMENT...JUST SOME LAKE EFFECT UPSLOPE SNOWS FROM TIME
TO TIME IN THE FAR WRN ZONES. GUIDANCE TEMPS FOR BWI AND DCA ARE IN
THE 40S...AND THIS LOOKS REASONABLE GIVEN THE AIRMASS.
GRADIENT TUE NGT APPEARS SUFFICIENT FOR SCA CONDITIONS ON THE MARINE
SIDE. AVIATION WISE...NO BIG ISSUES EXCEPT TURB AND WIND.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS POSSIBLE THIS EVENING WITH RAIN SHOWERS. BEST CHANCE FOR
SHSN IS AT KMRB. GUSTY NW WINDS TOMORROW WITH GUSTS UP TO 30 KT.
NO BIG ISSUES IN THE EXTENDED XCPT FOR TURB AND WIND.
&&
.MARINE...
SMALL CRAFT CONDITIONS DEVELOPING LATE TONIGHT. GUSTS UP TO 30 KT
TOMORROW XCPT MAYBE 35 KT LOWER BAY. GALE CONDITIONS POSSIBLE DOWN
THERE BUT NOT ENOUGH CONFIDENCE TO ISSUE ONE AT THIS TIME. WINDS
SUBSIDE WED NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING UNTIL 6 PM EST TUESDAY FOR MDZ501.
VA...WINTER STORM WARNING UNTIL 6 PM EST TUESDAY FOR VAZ021.
WV...WINTER STORM WARNING UNTIL 6 PM EST TUESDAY FOR WVZ054-501-503.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR ANZ530>537.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...LFR
LONG TERM...RDH
AVIATION...RDH/LFR
MARINE...RDH/LFRHazardous weather outlook, Nov 17, 4:46 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 446 PM EST MON NOV 17 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 446 PM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR THE ENTIRE MARINE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC THROUGH TUESDAY NIGHT. A GALE WARNING MAY BE NECESSARY FOR LATE TUESDAY FOR THE LOWER CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-181000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 446 PM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT FOR THE HIGHER ELEVATIONS OF FAR WESTERN MARYLAND AND EASTERN WEST VIRGINIA. REFER TO WINTER WEATHER MESSAGE /WSWLWX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING REMAINS IN EFFECT FOR THE HIGHER ELEVATIONS OF FAR WESTERN MARYLAND AND EASTERN WEST VIRGINIA. REFER TO WINTER WEATHER MESSAGE /WSWLWX/ FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Nov 17, 8:15 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 815 PM EST MON NOV 17 2008 VAZ029>031-039>042-051-WVZ053-180715- PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-CULPEPER- JEFFERSON- INCLUDING THE CITIES OF...FRONT ROYAL...WASHINGTON...LEESBURG... CULPEPER...CHARLES TOWN 815 PM EST MON NOV 17 2008 ...QUICK BURST OF SNOW MOVING ACROSS NORTHERN VIRGINIA... AT 810 PM...WEATHER RADAR INDICATED A BAND OF SNOW SHOWERS EXTENDING FROM NEAR PURCELLVILLE IN LOUDOUN COUNTY SOUTHWEST TO NEW MARKET IN SHENANDOAH COUNTY. THIS BAND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. SNOW SHOWERS WILL MOVE ACROSS NORTHERN VIRGINIA...INCLUDING THE WESTERN SUBURBS OF WASHINGTON DC...THROUGH 915 PM. SNOW SHOWERS WILL LIKELY LAST NO MORE THAN A HALF HOUR IN ANY ONE LOCATION. SOME AREAS WILL RECEIVE A HEAVIER BURST OF SNOW THAT WILL REDUCE THE VISIBILITY TO AROUND 1 MILE...AND RESULT IN A QUICK COATING OF SNOWFALL ON GRASSY AND OTHER NON PAVED SURFACES. WIND GUSTS COULD ALSO REACH 25 MPH AS THE SNOW SHOWERS MOVE THROUGH. SOME LOCATIONS THAT WILL LIKELY SEE SOME SNOW SHOWERS INCLUDE... PHILOMONT... STERLING... FRONT ROYAL... MARSHALL... AND LURAY. PELOQUIN
Special weather statement, Nov 17, 8:15 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 815 PM EST MON NOV 17 2008 VAZ029>031-039>042-051-WVZ053-180215- PAGE-WARREN-CLARKE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-CULPEPER- JEFFERSON- INCLUDING THE CITIES OF...FRONT ROYAL...WASHINGTON...LEESBURG... CULPEPER...CHARLES TOWN 815 PM EST MON NOV 17 2008 ...QUICK BURST OF SNOW MOVING ACROSS NORTHERN VIRGINIA... AT 810 PM...WEATHER RADAR INDICATED A BAND OF SNOW SHOWERS EXTENDING FROM NEAR PURCELLVILLE IN LOUDOUN COUNTY SOUTHWEST TO NEW MARKET IN SHENANDOAH COUNTY. THIS BAND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. SNOW SHOWERS WILL MOVE ACROSS NORTHERN VIRGINIA...INCLUDING THE WESTERN SUBURBS OF WASHINGTON DC...THROUGH 915 PM. SNOW SHOWERS WILL LIKELY LAST NO MORE THAN A HALF HOUR IN ANY ONE LOCATION. SOME AREAS WILL RECEIVE A HEAVIER BURST OF SNOW THAT WILL REDUCE THE VISIBILITY TO AROUND 1 MILE...AND RESULT IN A QUICK COATING OF SNOWFALL ON GRASSY AND OTHER NON PAVED SURFACES. WIND GUSTS COULD ALSO REACH 25 MPH AS THE SNOW SHOWERS MOVE THROUGH. SOME LOCATIONS THAT WILL LIKELY SEE SOME SNOW SHOWERS INCLUDE... PHILOMONT... STERLING... FRONT ROYAL... MARSHALL... AND LURAY. PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:04 PM EST | Winter Weather Advisory | LWX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.